MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS VAULTLOCK GLENOID REAMER X-LARGE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. UNIVERS VAULTLOCK GLENOID REAMER X-LARGE; MANUAL INSTR, GENERAL SURGICAL
Model Number UNIVERS VAULTLOCK GLENOID REAMER X-LARGE
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-9231grpp, batch 021631 was received for investigation.Visual inspection identified the presence of chipping/general wear across the cutting edges at the distal end of the reamer.A probable cause can be attributed to wear and tear damage accumulated through repeated usage.
 
Event or Problem Description
On 10/20/2021, it was reported by a sales representative via phone that the following reamers were found to be dull: ar-9288grpp, ar-9229grpp, ar-9230grpp and ar-9231grpp.The surgeon used all reamers, from smallest (ar-9288grpp) to largest (ar-9231grpp) until the depth desired for each was reached.After completion with the extra-large reamer, the surgeon went back to the small reamer and began to ream the insertion site.During reaming the surgeon used force on the small reamer causing the device to ream more than the desired depth on the glenoid.This portion of the procedure was completed using extra cement to achieve good fixation.

Brand Name
UNIVERS VAULTLOCK GLENOID REAMER X-LARGE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19212015
Report Number1220246-2024-02595
Device Sequence Number20589454
Product Code LXH
UDI-Device Identifier00888867239104
UDI-Public00888867239104
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS VAULTLOCK GLENOID REAMER X-LARGE
Device Catalogue NumberAR-9231GRPP
Device Lot Number021631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown